Some people who apply corticosteroid ointments to their face for an extended period may develop steroid rosacea. Symptoms of this condition appear suddenly in the form of redness; pimples; and thin, wavy, red lines in the facial areas where the ointment was applied. Treatment for steroid rosacea involves stopping the use of corticosteroids and then taking rosacea medication.
What Is Steroid Rosacea?
Steroid-induced rosacea, also known as steroid rosacea, is a condition that occurs in some people after they apply corticosteroid ointments to their face for a long time. Corticosteroid ointments are used to treat eczema or other rashes.
Symptoms of steroid rosacea will appear suddenly in the form of redness; pimples; and thin, wavy, red lines. These symptoms will appear on the face, similar to people with rosacea. However, people with steroid rosacea usually have these symptoms wherever the ointment was applied -- not just centrally located on the face. People with this condition will also have a distinctive shine to their facial skin.
Treating Steroid Rosacea
Treatment for steroid rosacea involves stopping the use of corticosteroids and then taking the same medications that you would take to treat rosacea. Although it can take several months before symptoms subside, steroid rosacea is not likely to recur unless corticosteroids are applied again on the face. In rare cases, oral or inhaled corticosteroids can cause symptoms.